Alert archive / Idaho / River Flood Advisories in 2017
River Flood Advisory 13, NWS Pocatello, ID
NWS Pocatello, ID issued this river flood advisory at Jun 26, 2017, 11:08 AM MDT for Custer County, Idaho. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2017, 11:08 AM MDT (17:08 UTC)
- Expired
- Jun 27, 2017, 11:07 PM MDT
- In force
- 36 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
County Custer County, ID
The radar
The Pocatello radar (KSFX), 101 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Lost River below Mackay Reservoir (MAKI1). The gauge peaked at 4.49 ft at Jun 25, 2017, 11:00 AM MDT.
- Action stage
- 3.8 ft
- Minor stage
- 4.3 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13127000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
775
WGUS85 KPIH 261708
FLSPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Advisory
National Weather Service Pocatello ID
1108 AM MDT Mon Jun 26 2017
...The National Weather Service in Pocatello has issued a
Flood Advisory for the Big Lost River...
Big Lost River below Mackay Reservoir AFFECTING Custer County
.Although released from Mackay Reservoir have slowed enough to
bring the Big Lost River below flood stage, minor flooding may
still be observed downstream toward Darlington while the river
slowly falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC037-272108-
/O.NEW.KPIH.FL.Y.0013.170626T1708Z-170628T0507Z/
/MAKI1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1108 AM MDT Mon Jun 26 2017
The National Weather Service in Pocatello has issued a
* Flood Advisory for
The Big Lost River below Mackay Reservoir.
* until Tuesday evening.
* At 10 AM Monday the stage was 4.2 feet.
* Flood Stage is 4.3 feet.
* Impact...At 4.3 feet...Flood Stage: Minor flooding may occur from
Leslie to the Darlington Flats.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Tue Wed Thu
Big Lost River
Big Lost River below 4.3 4.2 Mon 11 AM 4.3 4.2 4.2
&&
LAT...LON 4397 11364 4384 11335 4358 11326 4358 11336
4381 11344 4390 11368
$$1 follow-up statement
613
WGUS85 KPIH 271813
FLSPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Advisory
National Weather Service Pocatello ID
1213 PM MDT Tue Jun 27 2017
...The Flood Advisory continues for the Big Lost River...
Big Lost River below Mackay Reservoir AFFECTING Custer County
Releases from the Mackay Reservoir have flows that are
fluctuating between between 4.4 and 4.3. Upstream flows at
Howell ranch will slightly increase tomorrow because of
precipitation from today and yesterday as well as yesterdays
warm temperatures. Temperatures will decrease today and
tommorrow. With cooler temperatures and dry conditions Thursday
on, expect inflows to the Mackay reservoir to decrease Thursday
through the weekend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC037-280507-
/O.CON.KPIH.FL.Y.0013.000000T0000Z-170628T0507Z/
/MAKI1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1213 PM MDT Tue Jun 27 2017
The Flood Advisory continues for
The Big Lost River below Mackay Reservoir
* until this evening.
* At 11 AM Tuesday the stage was 4.4 feet.
* Flood Stage is 4.3 feet.
* Forecast...The River will continue to fall.
* Impact...At 4.3 feet...Flood Stage: Minor flooding may occur from
Leslie to the Darlington Flats.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Wed Thu Fri
Big Lost River
Big Lost River below 4.3 4.4 Tue 12 PM 4.4 4.2 4.1
&&
LAT...LON 4397 11364 4384 11335 4358 11326 4358 11336
4381 11344 4390 11368
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this river flood advisory went out at Jun 26, 10:09 AM MDT, 59 minutes earlier.
Area forecast discussion, Jun 26, 10:09 AM MDT, 59 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 1009 AM MDT Mon Jun 26 2017 .UPDATE...Quick update for this afternoon and evening to handle convection. Models appear to be settling on southern highlands and central mountains for convection initiation mid afternoon. Soundings favorable for strong wind gusts associated with storms, with potential for near severe through portions of central mountains and through Snake Plain (mainly this evening). Blended toward HRRR and SREF for PoP. QPF values still on the low side for a relative average, but with PW jumping to around 0.75 would not be surprise to see some quick wetting rains out of the storms. Rest of grid package for today looks in good shape. DMH && .PREV DISCUSSION... /issued 300 AM MDT Mon Jun 26 2017/ SHORT TERM...Today and Tonight. Calm weather will prevail through mid afternoon it appears. By late afternoon and through tonight, the ridge will be shifting east. A storm will be moving inland and into western Idaho by sunrise tomorrow. Showers and thunderstorms will develop across far western locales by late afternoon and shift east along with a cold front. Moisture is marginal but enough to produce a mix of wet and "dry" thunderstorms. Dry mean little rainfall and a better threat of gusty winds. It appears most of the storms OUTSIDE of the central mountains and Upper Snake Highlands will be on the "dry" side (under 0.10"). Otherwise, look for storms to produce gusty winds, small hail and some decent downpours. Higher resolution data suggests some storms MAY produce heavy rainfall but most WON'T. It appears the risk of isolated severe storms is lower than before, but we wouldn't put it at zero especially for storms that develop across the Snake Plain. Thunderstorms are possible even after midnight farther north across eastern Idaho. Today still looks to be quite hot, with several areas pushing toward the low/mid 90s. Keyes LONG TERM...Tuesday through next Monday. The threat of showers and thunderstorms shifts into the central mountains and eastern highlands Tuesday. There are still indications of a convergence type band develop across the far Upper Snake Plain late in the afternoon. We wouldn't be surprised if some of the storms across the northeast corner try to produce some gusty winds and hail. Will they be severe? Just like today, it's pretty low but NOT zero. Where we get some clearing tomorrow, it will be quite breezy with sustained winds 20-30 mph with higher gusts. However, it appears will be able to get away with NO headlines for that. Showers and storms remain a possibility Tuesday night and Wednesday especially across the Upper Snake and eastern highlands, as another wave drops southeast out of Canada. It will also be another breezy day as well. That storm shifts east allowing for a brief break from any rain and thunderstorms for the end of the week. The next system arrive Saturday for showers and thunderstorms once again. The GFS is quite a bit more aggressive with its impact vs the ECMWF. We did nudge the chance of rain up a bit but still not anywhere near confident enough to take a big swing at anything. Temperatures will be noticeably cooler by midweek, 10-15 degrees cooler vs this afternoon. We will see a slow climb after that heading into next weekend. Keyes AVIATION...An upper trof and assoc cold front moving thru the Pac NW later today will spread tstms across the region from west to east this eve. The best chances will be at KSUN tonight and KDIJ on Tue. Only isold tstms expected in the Snake River PLain/eastern Magic Valley tonight. Some tstms may produce gusty outflow winds...however overall cig/vis expected to remain VFR. Hedges FIRE WEATHER...A cold front moving through the Pac NW tonight will spread scattered showers/thunderstorms across the central Idaho mountains late this afternoon and overnight. Scattered showers and thunderstorms will spread to the Upper Snake Highlands by Tuesday. Only isolated activity expected elsewhere. Some thunderstorms this afternoon and evening may produce gusty outflow winds and little rainfall. Today will see the warmest temperatures and lowest humidity. Winds pick up on Tuesday...but cooler temperatures and elevated humidity should temper the fire weather risk. The rest of the week looks dry with seasonal temperatures and afternoon humidity readings in the upper teens to lower 20s. Hedges && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:47 PM MDT | Special Weather Statement | PIH | Cassia | 28 min |
| Jun 26, 4:56 PM MDT | Special Weather Statement | PIH | Cassia | 49 min |
| Jun 26, 5:20 PM MDT | Special Weather Statement | PIH | Power | 40 min |
| Jun 26, 5:30 PM MDT | Special Weather Statement | PIH | Power | 45 min |
| Jun 26, 5:38 PM MDT | Special Weather Statement | PIH | Cassia | 37 min |
Nearby
River Flood Advisories in Idaho, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.